Anaphylactic reactions due to pantoprazole: case report of two cases
Received 3 October 2017
Accepted for publication 20 December 2017
Published 23 May 2018 Volume 2018:11 Pages 125—127
Checked for plagiarism Yes
Review by Single-blind
Peer reviewer comments 2
Editor who approved publication: Professor Ronald Prineas
Pramendra Prasad Gupta,1 Rabin Bhandari,1 Deebya Raj Mishra,2 Krishna Kumar Agrawal,3 Rupak Bhandari,1 Sunil Jirel,1 Gyanendra Malla1
1Department of General Practice and Emergency Medicine, B. P. Koirala Institute of Health Sciences, Dharan, Nepal; 2Department of Internal Medicine, B. P. Koirala Institute of Health Sciences, Dharan, Nepal; 3Department of Internal Medicine, Nepal Medical College and Teaching Hospital, Kathmandu, Nepal
Background: Drug-induced hypersensitivity reaction is of great clinical significance in therapeutics. The objective of this reporting of two cases is to show that anaphylaxis reaction can occur with pantoprazole.
Case summaries: A 38-year-old female reported to the emergency ward in a critical condition, with a history of periorbital edema, edema of the skin, pruritus, nausea, vomiting, and difficulty breathing 20 minutes after ingestion of a pantoprazole 40 mg tablet. A 32-year-old female reported to the emergency ward in a critical condition, with complaints of rashes all over the body, itching on the whole body, and swollen lips and eyes after ingestion of a pantoprazole 40 mg tablet.
Conclusion: It is necessary for all health care providers to know that pantoprazole can cause anaphylaxis, which is a life-threatening reaction, and to be cautious while prescribing it.
Keywords: anaphylactic reactions, pantoprazole, proton pump inhibitors
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF] View Full Text [HTML][Machine readable]